Alert archive / Mississippi / Tornado Warnings in 2010
Tornado Warning 34, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Apr 24, 2010, 7:35 PM CDT for Kemper County, Mississippi. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 7:35 PM CDT (00:35 UTC)
- Expired
- Apr 24, 2010, 8:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Kemper County, MS
The radar
The Columbus AFB radar (KGWX), 133 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 7:36 PM CDT | TORNADO | Prismatic, MS | TREES REPORTED DOWN ACROSS ROADS NEAR STATE HWYS 495 AND 493 IN EXTREME SOUTHERN KEMPER COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 11:31 AM CDT | Tornado Watch | SPC | 8 hr |
| Apr 24, 7:11 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1819 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
260
WFUS54 KJAN 250035
TORJAN
MSC069-250130-
/O.NEW.KJAN.TO.W.0034.100425T0035Z-100425T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
* UNTIL 830 PM CDT
* AT 735 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PRISMATIC
MOVING NORTHEAST AT 25 MPH.
* THE TORNADO WILL BE NEAR...
LIBERTY BY 740 PM CDT...
BLACKWATER BY 745 PM CDT...
OAK GROVE AND DE KALB BY 800 PM CDT...
PORTERVILLE BY 815 PM CDT...
ELECTRIC MILLS BY 820 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
EAST CENTRAL MISSISSIPPI.
&&
LAT...LON 3267 8838 3258 8861 3258 8885 3265 8888
3293 8843 3292 8834
TIME...MOT...LOC 0035Z 239DEG 24KT 3261 8877
$$
COHEN5 follow-up statements
361
WWUS54 KJAN 250049
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
749 PM CDT SAT APR 24 2010
MSC069-250130-
/O.CON.KJAN.TO.W.0034.000000T0000Z-100425T0130Z/
KEMPER MS-
749 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EASTERN
KEMPER COUNTY...
AT 750 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR BLACKWATER MOVING NORTHEAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
OAK GROVE AND DE KALB BY 755 PM CDT...
PORTERVILLE BY 810 PM CDT...
ELECTRIC MILLS AND SCOOBA BY 815 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
EAST CENTRAL MISSISSIPPI.
&&
LAT...LON 3293 8843 3292 8834 3267 8838 3258 8861
3258 8878 3275 8872 3284 8858
TIME...MOT...LOC 0050Z 241DEG 25KT 3268 8863
$$
COHEN763
WWUS54 KJAN 250055
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CDT SAT APR 24 2010
MSC069-250130-
/O.CON.KJAN.TO.W.0034.000000T0000Z-100425T0130Z/
KEMPER MS-
755 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EASTERN
KEMPER COUNTY...
AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR OAK GROVE MOVING NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
PORTERVILLE BY 810 PM CDT...
ELECTRIC MILLS AND SCOOBA BY 820 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
EAST CENTRAL MISSISSIPPI.
&&
LAT...LON 3264 8869 3277 8864 3291 8844 3292 8834
3267 8838 3258 8861
TIME...MOT...LOC 0056Z 243DEG 21KT 3265 8857
$$
COHEN682
WWUS54 KJAN 250059
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
759 PM CDT SAT APR 24 2010
MSC069-250130-
/O.CON.KJAN.TO.W.0034.000000T0000Z-100425T0130Z/
KEMPER MS-
759 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EASTERN
KEMPER COUNTY...
AT 759 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR OAK GROVE MOVING NORTHEAST AT 25 MPH. A
TORNADO WAS REPORTED EARLIER WITH THIS SEVERE THUNDERSTORM.
THE TORNADO WILL BE NEAR...
PORTERVILLE BY 810 PM CDT...
ELECTRIC MILLS AND SCOOBA BY 820 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
EAST CENTRAL MISSISSIPPI.
&&
LAT...LON 3264 8869 3277 8864 3291 8844 3292 8834
3267 8838 3258 8861
TIME...MOT...LOC 0059Z 243DEG 21KT 3266 8855
$$
COHEN795
WWUS54 KJAN 250117
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CDT SAT APR 24 2010
MSC069-250130-
/O.CON.KJAN.TO.W.0034.000000T0000Z-100425T0130Z/
KEMPER MS-
817 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR EASTERN
KEMPER COUNTY...
AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR PORTERVILLE MOVING NORTHEAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
RURAL EASTERN KEMPER COUNTY AT 830 PM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
EAST CENTRAL MISSISSIPPI.
&&
LAT...LON 3264 8869 3277 8864 3291 8844 3292 8834
3267 8838 3258 8861
TIME...MOT...LOC 0117Z 243DEG 21KT 3271 8844
$$
COHEN925
WWUS54 KJAN 250129
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CDT SAT APR 24 2010
MSC069-250140-
/O.EXP.KJAN.TO.W.0034.000000T0000Z-100425T0130Z/
KEMPER MS-
829 PM CDT SAT APR 24 2010
...THE TORNADO WARNING FOR EASTERN KEMPER COUNTY HAS EXPIRED...
THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED AND THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT SUNDAY MORNING FOR
EAST CENTRAL MISSISSIPPI.
LAT...LON 3264 8869 3277 8864 3291 8844 3292 8834
3267 8838 3258 8861
TIME...MOT...LOC 0130Z 243DEG 21KT 3274 8836
$$
COHENWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Apr 24, 4:27 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 24, 4:27 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT SAT APR 24 2010
...SEVERE WEATHER RISK DIMINISING STEADILY FROM THE WEST AND
EVENTUALLY WILL IN EAST MISSISSIPPI...
.DISCUSSION...SHORT TERM(TONIGHT THROUGH MONDAY)...DRY LINE ADVANCING
ACROSS ERN MS AND RISK FOR ADDITIONAL SUPERCELLS SHIFTING CLOSER TO
THE ALABAMA BORDER AT THIS TIME. SEVERAL DAMAGING CELLS STILL MOVING
THROUGH THE EAST CENTRAL COUNTIES FROM COLUMBUS TO PHILADELPHIA HEADING
ENE WHILE SEVERE RISK ENDING ALONG A STARKVILLE TO CARTHAGE TO PRENTISS
LINE WWD. RISK FOR MORE SEVERE SUPERCELLS WILL CONTINUE THROUGH ABOUT
SUNDOWN IN FAR ERN MS AND HAVE REVAMPED HAZARDS AGAIN TO PUSH HIGHEST
RISKS EWD FOR THE NEXT SEVERAL HOURS. STILL HOPE TO HAVE THE WW95
ENDED BY AROUND 6 PM IF CURRENT TRENDS CONTINUE TO HOLD UP.
SUNDAY WILL BE WARM AND DRY WITH AFTERNOON HIGHS JUST ABOVE NORMAL.
DRIER WSW/NW FLOW MAY SEE A FEW LINGERING STRATOCU WRAP INTO THE NRN
PORTIONS OF THE CWFA. THE MAIN SURFACE COLD FRONT WILL SINK IN FROM
THE N AS THE FIRST IN THE SERIES OF SHORTWAVES DROPS THROUGH SUNDAY
NIGHT. A FEW SPRINKLES WILL BE POSSIBLE SUNDAY NIGHT WITH THE FRONT
BUT WILL NOT MENTION AS YET AS DEEP MOISTURE REMAINS LIMITED.
HIGHER PRESSURE BEGINS BUILDING IN FROM THE NORTHWEST MONDAY AS CAA
SETTLES IN FOR ONLY ABOUT 24 HOURS. THE COOLER AIR SHOULD BE AT A
PEAK TUESDAY AFTERNOON INTO THE NIGHT TIME WHEN TEMPS HOLD ABOUT 5-10F
BELOW NORMAL. MAV MOS AND ENSEMBLE MEANS VERY CLOSE TO ONE ANOTHER
AND WERE GENERALLY ACCEPTED./40/
PREV DISCUSSION...LONG TERM(TUESDAY NIGHT THROUGH NEXT SATURDAY)...
ALTHOUGH THE LARGE NEARLY STACKED LOW PRESSURE SYSTEM WILL BE
CROSSING THE OHIO VALLEY LATER MONDAY...ANOTHER COLD FRONT/TROUGH
CROSSES OUR CWA MONDAY NIGHT BEING REINFORCED BY NWLY FLOW ALOFT.
THOSE NW WINDS WILL CONTINUE UNTIL THURSDAY AND BRING AT LEAST THREE
SIGNIFICANT SHORTWAVES ACROSS OUR CWA BEFORE THURSDAY AS WELL. THE
FRONTAL PASSAGE EXPECTED MONDAY NIGHT AND THE SLIGHTLY COOLER NWLY
FLOW BEHIND THE COLD FRONT WILL DROP TEMPERATURES SEVERAL DEGREES
COOLER. THE 00Z GFS... SREF AND ECMWF SQUEEZE OUT A LITTLE MORE
PRECIPITATION WITH THIS FRONT. WL CARRY SLIGHT CHANCE POPS NORTH
MONDAY NIGHT/EARLY TUESDAY.
YET A THIRD SHORTWAVE IS PROGGED TO PASS OVER OUR CWA TUESDAY NIGHT
BUT SURFACE HIGH PRESSURE WILL BE WORKING INTO OUR REGION AND THE
SHORTWAVE WILL HAVE LITTLE MOISTURE TO WORK WITH. WL AGAIN CUT THE
GFS GUIDANCE POPS TUESDAY NIGHT. HIGH PRESSURE SURFACE AND ALOFT IS
EXPECTED TO MOVE OVER OUR CWA WEDNESDAY. THE SURFACE HIGH WILL SHIFT
EAST OF OUR CWA THURSDAY WHILE THE UPPER LEVEL RIDGE AXIS WILL BE
SLOWER TO SHIFT EAST. DRY WEATHER AND A WARMING TREND WILL BE THE
RESULT WEDNESDAY UNTIL FRIDAY. BOTH THE GFS AND ECMWF SHOW ANOTHER
LARGE CLOSED LOW NEARING THE FOUR CORNERS REGION FRIDAY MORNING. THE
ECMWF BRINGS RAIN BACK INTO OUR CWA FASTER THAN THE GFS FRIDAY BUT IS
MUCH SLOWER WITH THE EASTWARD PROGRESSION OF THE LOW THROUGH THE
WEEKEND. THE GFS IS SHOWING SIGNS OF ANOTHER POSSIBLE ROUND OF SEVERE
WEATHER FOR OUR AREA FRIDAY NIGHT INTO SATURDAY BUT WITH SUCH TIMING
DIFFERENCES WL HOLD OFF ANY MENTION IN THE HWO FOR NOW. /22/40/
&&
.AVIATION...MVFR TO LOCALLY IFR CEILINGS WERE OBSERVED ACROSS EAST
MISSISSIPPI DUE TO STRONG THUNDERSTORMS. SCATTERED SEVERE TSRA
COVERAGE XPCTD TO CONTINUE IN ERN MS UNTIL 6-8 PM. EXPECT VFR CLEARING
CONDITIONS TO SPREAD ACROSS THE REST OF THE REGION FOR THIS EVENING
AS A COLD FRONT SWEEPS EWD THROUGH THE REGION. WINDS WILL SHIFT TO THE
SW-W AFTER FRONTAL PASSAGE...WITH A CONTINUATION OF GUSTY WINDS XPCTD.
VFR SHOULD DOMINATE FOR SUNDAY/SUNDAY NIGHT./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 56 79 55 78 / 9 7 10 9
MERIDIAN 57 82 55 79 / 32 7 11 8
VICKSBURG 56 80 54 78 / 3 7 10 9
HATTIESBURG 58 86 56 82 / 24 7 8 4
NATCHEZ 56 80 55 81 / 3 7 8 4
GREENVILLE 59 77 54 78 / 3 8 13 14
GREENWOOD 57 78 54 76 / 11 9 13 14
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR MSZ030-031-033-
038-039-045-046-051-052.
LA...NONE.
AR...NONE.
&&Hazardous weather outlook, Apr 24, 7:21 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 721 PM CDT SAT APR 24 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032- 034>037-040>044-047>050-053>055-059>063-252015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH- SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- 721 PM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MOST OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY NO HAZARDOUS WEATHER IS EXPECTED FOR THE PERIOD. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED FOR THE PERIOD. MSZ031-033-038-039-045-046-051-052-056>058-064>066-072>074-252015- LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA-KEMPER-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 721 PM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY THE RISK OF SEVERE WEATHER WILL CONTINUE OVER EAST MISSISSIPPI THIS EVENING. DAMAGING WIND...LARGE HAIL AND TORNADOES WILL BE POSSIBLE. A FRONT WILL TRACK SLOWLY TO THE EAST ACROSS EAST MISSISSIPPI THIS EVENING. THE AIR MASS AHEAD OF THE FRONT REMAINS MOIST AND UNSTABLE AND SUFFICIENT WIND SHEAR WILL BE IN PLACE TO CONTINUE THE POSSIBILITY OF SEVERE STORMS UNTIL THE FRONT PASSES. THE RISK OF SEVERE WEATHER WILL EXIT THE REGION BY 10 PM. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING FOR EASTERN MISSISSIPPI. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 17/03
In the hours before
Local storm report, Apr 24, 5:48 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
548 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TORNADO EBENEZER 32.97N 90.09W
04/24/2010 HOLMES MS EMERGENCY MNGR
*** 1 FATAL *** AT LEAST 50 HOMES SUSTAINED STRUCTURAL
DAMAGE...5 DESTROYED. WIDESPREAD TREE DAMAGE.
UPDATE...MEMA CONFIRMING 1 FATALITY AT INTERSECTION OF
EBENEZER-COXBURG RD AND HIGHWAY 14
&&
JALLENSpecial weather statement, Apr 24, 6:27 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 627 PM CDT SAT APR 24 2010 MSZ031-038-039-250015- LOWNDES MS-NOXUBEE MS-WINSTON MS- 627 PM CDT SAT APR 24 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES NORTH OF DEERBROOK TO 3 MILES NORTH OF MASHULAVILLE AT 627 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. A TORNADO WATCH IS IN EFFECT. PEOPLE IN EAST CENTRAL WINSTON...NORTHERN NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. COHEN
Special weather statement, Apr 24, 6:29 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 629 PM CDT SAT APR 24 2010 MSZ050-051-250020- NEWTON MS-SCOTT MS- 629 PM CDT SAT APR 24 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES EAST OF FOREST AT 630 PM CDT...MOVING NORTHEAST AT 25 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHEASTERN SCOTT AND NEWTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, Apr 24, 7:04 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 704 PM CDT SAT APR 24 2010 MSZ046-052-250030- LAUDERDALE MS-KEMPER MS- 704 PM CDT SAT APR 24 2010 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF MARTIN AT 704 PM CDT...MOVING NORTHEAST AT 50 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. A TORNADO WATCH IS IN EFFECT. PEOPLE IN KEMPER AND NORTHWESTERN LAUDERDALE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. COHEN
Special weather statement, Apr 24, 7:18 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 718 PM CDT SAT APR 24 2010 MSZ031-039-250050- LOWNDES MS-NOXUBEE MS- 718 PM CDT SAT APR 24 2010 A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 22 MILES NORTHEAST OF DEERBROOK TO 7 MILES SOUTHWEST OF BROOKSVILLE AT 718 PM CDT...MOVING NORTHEAST AT 20 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. A TORNADO WATCH IS IN EFFECT. PEOPLE IN NORTHERN NOXUBEE AND SOUTHEASTERN LOWNDES COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. COHEN
Local storm report, Apr 24, 7:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM TORNADO 4 NW TALLULAH 32.45N 91.24W
04/24/2010 MADISON LA TRAINED SPOTTER
BEAR LAKE COMMUNITY, 10 TO 15 HOMES DESTROYED. ULTRA HIGH
VOLTAGE TRANSMISSION TOWER DOWN.
1128 AM TORNADO 1 N EAGLE BEND 32.53N 91.01W
04/24/2010 WARREN MS LAW ENFORCEMENT
30 HOUSES FLATTENED REPORTED BY 911
1252 PM TORNADO 2 WNW DURANT 33.09N 89.89W
04/24/2010 HOLMES MS BROADCAST MEDIA
CARS BLOWN OFF INTERSTATE 55 AT MILE MARKER 151. SEVERAL
INJURIES REPORTED. REPORT FROM WLBT-TV.
&&
AEGThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:15 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 45 min |
Nearby
Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.